Antidepressant Emotional Blunting

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Carl
New Member


Date Joined May 2008
Total Posts : 9
   Posted 5/8/2009 4:27 PM (GMT -6)   

Hi Everyone,

 

I used to be a highly motivated, driven person. Extremely creative but emotional for my entire life. I was driven by success. I was diagnosed with depression 13 years ago. I found out I had six familiy members with it. Electroconvulsive therapy and suicide were in my family.

 

I started taking 40mg then switched to 20mg Prozac 2 years ago. It worked, but gave me an inner tension that was too much. I switched to Zoloft which required 150mg to start working. It doesn't give me inner tension, but I am always tired, and most of all I am “emotionally detached”. It is better than living with an impending sense of doom and reacting to everything like before, but I have come to a spot where I "hardly care" about much of anything. Some times this is good. But it is very difficult to get motivated and to keep my focus. My inner drive has stopped. This seems to be little known symptom at least for my doctor and there isn't much on the internet either.

 

Has anyone experienced this? Have you been successful in finding an antidepressant that did not cause this? Any input would be appreciated. Thank you.

sad  


Carl
Ulcerative Colitis, depression, anxiety since '94
currently on 6mp, sulfasalazine, occasional prednisone, low Prozac. Various vitamins and supplements.


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 34137
   Posted 5/8/2009 5:39 PM (GMT -6)   
Maybe you need an adjustment in your meds or a different med. I would talk to the doctor about it and see what they say. In the meantime keep posting as we are here for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32596
   Posted 5/8/2009 6:03 PM (GMT -6)   
 
I agree with Karen on this one for sure. I did not experience emotional blunting but always the opposite..........to much emotion, to many tears and anxeity on the ADs.
 
Do check with you physician.
 
Kitt


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

Post Edited (stkitt) : 5/12/2009 3:32:56 PM (GMT-6)


weirdspace
Regular Member


Date Joined Nov 2008
Total Posts : 161
   Posted 5/8/2009 7:23 PM (GMT -6)   
I have been taking effexor xr for about 3 weeks now and have felt emotionless. Feel very flat and it's hard for me to even laugh at anything. Sometimes this does happen with meds. Your definately not alone. I am now stopping this med and will switch to something else in a week. I hope you will talk with your Dr and find the solution for you! Never give up!
Sought help Jan 2009
 
"A journey of a thousand miles begins with a single step."

"If you do not hope, you will not find what is beyond your hopes."


 
 


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 5/10/2009 12:18 PM (GMT -6)   

The problem with the blunting is that it is also an effect of the depression. I have it and am not sure what cause's what.

I love my fiancee but feel very little love for her. It is not that I fell out of love as this holds true for everything and everybody. My niece gave birth a few months ago and I felt nothing!

I love my niece as one loves a child of their own and this blunted affect hurts.

I have recently started to feel a little better and I owe this to the longer days and a lifting of my depression. So, in my case I think it is the depresion that cause's my "blunting"

Good luck and God bless

Glen


This too shall pass


Carl
New Member


Date Joined May 2008
Total Posts : 9
   Posted 5/10/2009 10:54 PM (GMT -6)   
Thank you all. When i had depression, I felt everything and to extremes! This blunting seemed to start with the Meds. I will try another med and another Dr. too. This one is not as knowledgable as I would like. I need an expert!

Carl
Carl
Ulcerative Colitis, depression, anxiety since '94
currently on 6mp, sulfasalazine, occasional prednisone, low Prozac. Various vitamins and supplements.


Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 5/11/2009 5:47 AM (GMT -6)   
Hi Carl,

Yes, I did experience what you are describing. I found that I missed the wide emotional range that I had, too. I agree with the suggestions to try a new med, and hopefully you will find one that is a good fit for you. All the best to you.
 
"As human beings, our greatness lies not so much in being able to remake the world - that is the myth of the atomic age - as in being able to remake ourselves."  ~ Mahatma Gandhi


Waterfaller
Regular Member


Date Joined May 2009
Total Posts : 24
   Posted 5/11/2009 11:56 PM (GMT -6)   
I became aware of the emotional blunting being caused by Effexor when I went off it and switched to Wellbutrin. Suddenly, I found myself being moved by things that previously left me feeling nothing. It's possible the Wellbutrin itself was causing the increased emotionality but since it takes awhile for the anti-depressants to get in your system and I was going up on it slowly, I'm inclined to think it was due to not being on the Effexor. Anyhow, it's nice to know that I can have feelings; it's been a long time!

Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 5/12/2009 7:18 AM (GMT -6)   
Hi Waterfaller,

I just wanted to jump in here and welcome you to the forum. I hope you will continue to post with us!
 
 
"Your task is not to seek for love, but merely to seek and find all the barriers within yourself that you have built against it."  ~Jalal ad-Din Rumi


Waterfaller
Regular Member


Date Joined May 2009
Total Posts : 24
   Posted 5/12/2009 11:51 PM (GMT -6)   
Thank you Raniah! I'm glad I discovered it, it seems like a useful resource.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 20, 2014 9:20 PM (GMT -6)
There are a total of 2,198,857 posts in 244,667 threads.
View Active Threads


Who's Online
This forum has 155021 registered members. Please welcome our newest member, Mark0.
463 Guest(s), 25 Registered Member(s) are currently online.  Details
clocknut, upjo, PeterDisAbelard., ShanShri, Gretchen1, toomuchpoopin, sierraluvr, Acheybody, AML94, lesweet1971, globalprof, Dingleeire, dude1969, bblbt, Cajun Jeff, Abdul, Poppie, Goldengirl2014, Luther, kukukajoo, UCwhat?, C.A. Bouthillier, Michael1968, skyla12, Delmar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer